Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 26, NWS Miami, FL

June 16, 2001Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 16, 2001, 6:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2001, 6:21 PM EDT (22:21 UTC)
Expired
Jun 16, 2001, 7:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Collier County, FL

The radar

The Miami radar (KAMX), 156 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 162223
SVRMIA
FLC021-162300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA

* UNTIL 700 PM EDT

* AT 621 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE  
  THUNDERSTORM WITH NICKEL SIZED HAIL OVER NORTH NAPLES. NATIONAL    
  WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WAS MOVING       
  NORTHWEST AT 5 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLYr
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.


LAT...LON 2612 8179 2624 8163 2647 8180 2632 8201

.END

WARNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:06 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 2:06 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT SAT JUN 16 2001

WHEN I LEFT A COUPLE OF DAYS AGO, ETA HAD REMNANTS OF ALLISON IN
ATLC AS COMPARED TO AVN. SEEING ALLISON STILL AROUND DELMARVA HAVE A
BIT MORE CONFIDENCE IN AVN SOLUTION INSTEAD OF ETA TAKING ALLISON SE
AND DEVELOPING SURFACE LOW SE CAPE HATTERAS. SO.....

REMNANTS ALLISON MEANDER AROUND THE DELMARVA PENINSULA THROUGH
TONIGHT THEN COLD FRONT OVER NEW ENGLAND CATCHES SYSTEM AND MOVES
REMAINS NE ALONG NEW ENGLAND ATLC COAST. SURFACE TO 700 MB TROUGH
MOVES SE STALLING OVER CENTRAL FLA SUN INTO MON. EVE ACTIVITY
TONIGHT MAINLY WESTERN SUBURBS(HOPEFULLY NO STRAY STRONG GUST FRONT
TO KICK THINGS E). ON SUN, WITH SURFACE/700 MB TROUGH TO N, WEAK
SURFACE SW FLOW DEVELOPS BUT E COAST SEA BREEZE STILL EXPECTED AND
WITH A 700 MB W/NW STEERING FLOW, TRAJECTORY OF CONVECTION WILL BE
TOWARD E COAST AFTERNOON WITH EVENING ACTIVITY MAINLY E. 700MB
TROUGH BEGINS TO FILL/WEAKEN MON AS HIGH PRESSURE BEGINS TO REBUILD
OVER THE SE U.S. BUT FLOW REMAINS SW WHICH WARRANTS HIGHER POPS E
COAST AGAIN WITH EVE ACTIVITY MAINLY E SUN NIGHT. MON NIGHT SIMILAR
SUN NIGHT. COMPARED TO TODAY, A GRADUAL DECREASE IN POPS W COAST SUN
AND MON.

HAVE SEEN A MORE MOIST AND MORE UNSTABLE ATMOSPHERE TODAY THROUGH
MON BUT SLOW STEERING FLOW WILL ALLOW HEAVY RAINS. 500 MB TEMPS
REMAIN RATHER COOL SO HEAVY WEATHER POSSIBLE EACH AFTERNOON THIS
AFTERNOON, SUN AND MON.

IN E WILL GO ABOVE POPS GUIDANCE THROUGH PERIOD ESPECIALLY INTERIOR
AND E COAST AREAS. TEMPS REASONABLE.

IN THE EXTENDED, HIGH PRESSURE SURFACE/ALOFT BUILDS OVER THE SE U.S.
AND ADJACENT W ATLC. A DECENT SE FLOW DEVELOPS OVER S FLA REGULATING
ACTIVITY TO BE LATE NIGHT/EARLY MORNING E COAST TO MAINLY AFTERNOON
AND EVENING INTERIOR AND W THROUGH THURSDAY. THIS PATTERN PERSISTS
THROUGH THU WHEN ANOTHER STRONG SHORT WAVE TROUGH BEGINS TO DEVELOP
OVER THE UPPER MIDWEST. AS SYSTEM DIGS AND MOVES SE, THE SURFACE
RIDGE MOVES SE TO S OF AREA BY SATURDAY WITH STEERING FLOW BECOMING
SW FRI AND SAT ENSURING A WETTER E COAST WITH SOME WARMING
ESPECIALLY SAT.

IN THE COASTAL ZONES, WINDS REMAIN GENERALLY 10 KNOTS OR LESS WITH
DIRECTION VARYING FROM SE TO SW THEN BACK TO SE IN EXTENDED
FOLLOWING POSITION OF THE SURFACE TROUGH.

FIRE WX...NO HIGHLIGHTS.

MIA TT 077/089 076/088 077 1535454
PBI TT 074/090 073/087 076 1536454=

.MIA...NONE.

In the hours before

Local storm report, Jun 16, 1:03 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1253 PM    COOPER CITY               FL   60-70 MPH TSTM GUST
06/16/01   BROWARD                        TREES DOWN AND POWER
                                          OUTTAGES.  WIND GUSTS
                                          MEASURED BY ANEMOMETER.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jun 16, 1:25 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0122 PM    MIAMI LAKE                FL   .75 INCH HAIL
06/16/01   DADE                           TREES BENT OVER BY WIND
                                          ALSO.  REPORTED BY
                                          PUBLIC.

0122 PM    MIAMI LAKE                FL   1 INCH HAIL
06/16/01   DADE                           INTERSECTION OF THE
                                          PALMETTO AND NW 57TH
                                          AVENUE.  REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.
Local storm report, Jun 16, 2:07 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0154 PM    GREENACRES CITY           FL   1 INCH HAIL
06/16/01   PALMBEACH                      CORNER OF SR 80 AND JOG
                                          ROAD.  REPORTED BY
                                          STORM SPOTTER PB151.
Local storm report, Jun 16, 2:47 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    WEST MIAMI                FL   1 INCH HAIL
06/16/01   DADE                           CORNER OF TAMIAMI TRAIL
                                          AND KROME AVENUE.
                                          REPORTED BY MICCOSUKEE
h                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jun 16, 2:58 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    WEST MIAMI                FL   1 INCH HAIL
06/16/01   DADE                           QUARTER SIZE HAIL AT
                                          THE INTERSECTION OF
                                          KROME AVENUE AND
                                          TAMIAMI TRAIL. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Local storm report, Jun 16, 4:28 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EDT SAT JUN 16 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0*333 PM    15 W HOMESTEAD            FL   60 MPH TSTM GUST
06/16/01   DADE                           REPORTED BY EVERGLADES
                                          NATIONAL PARK EMPLOYEE.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:47 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade43 min
Jun 16, 1:25 PM EDTSevere Thunderstorm WarningMFLMiami-Dade50 min
Jun 16, 1:58 PM EDTSevere Thunderstorm WarningMFLPalm Beach47 min
Jun 16, 3:05 PM EDTSevere Thunderstorm WarningMFLMiami-Dade40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.